| Model Number |
1009666 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/27/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that a drug eluting stent was placed and upon removal of the balance middle weight guide wire, the wire looked frayed and a part of the wire was seen on the control angiography; indicating the device separated into two pieces.The physician stated it could be due to his handling.The separated piece was not retrieved and is free floating in the coronary artery.No additional information was provided.
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported difficult to remove could not be tested as it was based on operational context.The reported stretched coils and material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that force was applied during removal of the guide wire from the anatomy.It should be noted that the hi-torque guide wires instructions for use (ifu) states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, it is likely that the deviation resulted in the reported material separation.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, it is likely that to guide wire interacted with the patient¿s anatomy or an accessory device during removal, as resistance was noted, resulting in the reported difficulty removing the guide wire.Manipulation of the guide wire when resistance was encountered likely resulted in the reported stretched/separated coils and subsequent shaping ribbon separation.Additionally, the separated portion of the guide wire remains free floating in the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: there was no resistance during advancement.There was resistance during withdrawal in the bifurcation and the wire was pulled back with force.